Could your OTC Medication be affecting your Hearing?

Could your OTC Medication be affecting your Hearing?

Many people take over-the-counter medications, such as ibuprophen and acetaminophen, on a regular basis to manage a variety of aches and pains. Recent research is suggesting that regular use of acetaminophen and ibuprophen can cause permanent damage to your hearing.

A large scale research of 64,000 women found that women who used Ibuprophen 6+ days a week had an increase in risk for hearing loss of 24%, while those who used it 2-3 times a week had a 13% increased risk of developing hearing loss when compared to women who used it less than one day per week.

With acetaminophen (e.g. Tylenol), there was an 11-21% increase in risk for those who used it 2 or more days a week.

There was no link found in this study between aspirin and hearing loss in women.

While these pain medications are easily avaiable without prescription, it is important to be aware that there are potential side effects and be mindful of your medication use. Anyone who is taking these types of medications regularly should consult with their physician prior to making any changes to your medication usage.

Watch below as Dr. Oz reviews these findings with the lead researchers of the study:

Part 1:http://www.doctoroz.com/videos/are-otc-pain-medications-destroying-your-hearing-pt-1

Part 2: http://www.doctoroz.com/videos/are-otc-pain-medications-destroying-your-hearing-pt-2

Part 3: http://www.doctoroz.com/videos/dr-ozs-tips-prevent-hearing-loss

 

No Comments

Sorry, the comment form is closed at this time.